Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Forums / Treatments, health professionals and therapies / Erectile Dysfunction after stopping SSRI - Extreme anxiety and worries about permanent damage

Topic: Erectile Dysfunction after stopping SSRI - Extreme anxiety and worries about permanent damage

3 posts, 0 answered
  1. NeuroticAF
    NeuroticAF avatar
    1 posts
    20 September 2018

    Background:

    Male, 20 years old.

    I have some kind of health anxiety disorder (have been diagnosed), but at the time of diagnosis it was apparently quite peculiar. I essentially have the mental health version of hypochondria. For 6 months of my life this year I was so obsessed with the prospect of becoming schizophrenic (something which wasn't actually happening/never happened), but I ended up developing paranoia just because I was so dreadfully anxious of developing paranoia. I essentially started developing symptoms just by focusing on them so much.

    I started having regular panic attacks because I thought that I was losing my mind, and was having regular doctor's appointments and psychologist appointments to help me deal with it and arrange a plan of attack. I ended up taking an SSRI anti-depressant for the anxiety which actually worked very well when it kicked in. I was in a relationship of 3 years at the time, which has now ended because I felt I needed to see other people (this will become relevant soon). I didn't really have many sexual issues while on it for the most part, but towards the end of the 6 month period I found myself losing my sex drive completely and having trouble maintaining erections. I dealt with this with a mixture of alcohol (drinking before having sex), and medication. This worked with my ex, and I didn't really worry about it too much.

    Now that I'm single, and dating a girl, things have gone south very quickly. After my first date with her, she came back to mine and I just couldn't get an erection, no matter how much I wanted to. We were making out, the whole thing, but it just wouldn't happen. She left, and I was very frustrated, and I decided to stop taking the medication cold-turkey. I've seen her twice since then, both at my place, and the same thing has happened each time. I am now worried that I have a permanent PSSD type situation going on. I have intense anxiety around the idea of never being able to get an erection around a woman ever again (my anxieties always tend to be worries around permanent problems).

    So, I picked up some (very expensive) medication, and am hoping it works, but I don't think it will. My anxiety is stopping anything physical from happening. I am able to maintain erections when I'm calm and by myself, and can reach orgasm reliably, but whenever she's around it all stops. Should I go back on the SSRI? Should I see someone? I'm lost.

  2. Croix
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    • Life membership is awarded by beyondblue for providing outstanding peer support to the online community over a period of 3+ years.
    Croix avatar
    9375 posts
    21 September 2018 in reply to NeuroticAF

    Dear NeuroticAF~

    I'm sorry you are having these troubles, it can be very worrying, and to somebody like yourself with an anxiety condition doubly so. With anxiety I've found I tend to look on the worse side of things, and that just about always is not true. I would imagine if you functioned before, you will again.

    I was unable to be intimate at one stage, this was simply due to depression and an anxiety condition, however I improved as these were taken under control.

    Trying to find out what is going on - and trying to fix it - by yourself does not sound that good an idea. Anxiety by itself can cause dysfunction, and anti-depressants can too. Plus the effects of going off meds all at once is unpredictable and maybe even harmful.

    May I suggest you go see your doctor and explain exactly what has been happening? That way you will get a professional opinion and if medication is prescribed you will know it is appropriate. I'd do that straight away before experimenting further with your medication.

    If I understand you correctly you are trying a non-prescription drug, which is a recipe for disaster. My apologies if I have misunderstood.Their content, purity and strength are all unknowns, as are their effects.

    Please feel you can talk here anytime, you will be welcome

    Croix

  3. Fizz wizz
    Fizz wizz avatar
    28 posts
    23 September 2018 in reply to NeuroticAF

    Hi neuroticAF

    HI

    I kind of understand what your going through except I'm female I was diagnosed with anxiety and depression and was put on a medication which did help but I completely lost my sex drive I was not interested at all and I was in a relationship and my partner just didnt understand and wasnt patient with me so he left me because we never had sex. I'm no expert but it sounds like your not getting an erection because your not relaxed enough around her maybe a bit nervous just take things slow there's obviously nothing wrong down there as you can please yourself, I suggest to maybe see a doctor I saw a doctor after my partner leaving me I changed to a different medication and have learnt to relax my whole body and now I'm in a much better relationship with a normal sex drive. Hope this helps

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up